Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 12, NWS Boston/Norton, MA

February 24, 2010Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Feb 24, 2010, 10:56 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 10:56 AM EST (15:56 UTC)
Expired
Feb 24, 2010, 2:10 PM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 3.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS71 KBOX 241556
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1056 AM EST WED FEB 24 2010


MAZ022>024-242000-
/O.NEW.KBOX.WI.Y.0012.100224T1556Z-100224T2000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1056 AM EST WED FEB 24 2010

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

THIS WIND ADVISORY INCLUDES CAPE COD...MARTHAS VINEYARD AND NANTUCKET.

A BRIEF PERIOD OF SUSTAINED EAST WINDS BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED THROUGH MID AFTERNOON. WINDS
SHOULD DIMINISH BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

FRANK
1 follow-up statement
567 
WWUS71 KBOX 241910
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EST WED FEB 24 2010


MAZ022>024-242015-
/O.CAN.KBOX.WI.Y.0012.000000T0000Z-100224T2000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
210 PM EST WED FEB 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY FOR CAPE COD AND THE ISLANDS.

EAST WINDS HAVE DIMINISHED A BIT ACROSS THE REGION SO THE WIND
ADVISORY HAS BEEN CANCELLED. EASTERLY WIND GUSTS UP TO 35 MPH WILL REMAIN
POSSIBLE THROUGH LATE AFTERNOON BEFORE DIMINISHING FURTHER THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:04 AM EST, 52 minutes earlier.

Area forecast discussion, Feb 24, 10:04 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1004 AM EST WED FEB 24 2010

.SYNOPSIS...
COASTAL LOW PRESSURE WILL BRING HEAVY WET SNOW THIS MORNING FOR MUCH
OF INTERIOR SOUTHERN NEW ENGLAND ALONG AND NORTH OF THE MASS TURNPIKE...
WITH MAINLY RAIN ACROSS THE COASTAL PLAIN. A BRIEF BREAK IN THE
PRECIPITATION WILL OCCUR TONIGHT BEFORE ANOTHER SIGNIFICANT LONG-
DURATION LOW PRESSURE SYSTEM MOVES INTO OUR REGION WITH MIXED
PRECIPITATION THURSDAY AND FRIDAY. SCATTERED RAIN AND SNOW SHOWERS
LINGER OVER THE WEEKEND AS THIS SYSTEM SLOWLY MOVES OFF TO THE
NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODERATE TO HEAVY WET SNOW CONTINUES ACROSS THE INTERIOR HIGH
TERRAIN...MAINLY AT ELEVATIONS OF OVER 800 FEET.  WE SHOULD SEE THE
WET SNOW DIMINISH IN INTENSITY BY MID TO LATE AFTERNOON AS THE MID
LEVELS BEGIN TO DRY OUT.  IT WILL ALSO CHANGE TO RAIN ACROSS
PORTIONS OF THE INTERIOR HIGH TERRAIN...BUT THERE MAY NEVER BE A
CHANGE OVER IN THE DISTANT INTERIOR HIGH TERRAIN OF NORTHWEST MA AND
SOUTHWEST NH.  REGARDLESS...THE DAMAGE HAS BEEN DOWN WITH THE HEAVY
WET SNOW RESULTING IN MANY DOWNED TREES AND POWER OUTAGES ACROSS THE
REGION.  TRAVEL IS NOT RECOMMENDED.  STORM TOTAL SNOW ACCUMULATIONS
WILL RANGE FROM BETWEEN 8 AND 15 INCHES ACROSS THE WORCESTER HILLS
AND MONADNOCKS OF SOUTHERN NH.  THE EAST SLOPES OF THE BERKSHIRES
WILL END UP WITH FINAL ACCUMULATIONS OF BETWEEN 1 AND 2 FEET!

ACROSS THE VALLEYS AND THE LOWER ELEVATIONS OF THE INTERIOR SNOW
WAS TRANSITIONING TO RAIN FROM SOUTHEAST TO NORTHWEST.  THIS TREND
WILL CONTINUE THROUGH EARLY AFTERNOON.  TOTAL SNOW ACCUMULATIONS
ACROSS THE LOWER ELEVATIONS WILL VARY CONSIDERABLY ACROSS THE
INTERIOR.  FINAL SNOW ACCUMULATIONS OF BETWEEN 2 AND 8 INCHES
DEPENDING ON THE EXACT ELEVATION.  ONCE THE SNOW CHANGES TO
RAIN...MODERATE TO HEAVY RAIN MAY OCCUR INTO THE MID AFTERNOON
RESULTING IN URBAN AND POOR DRAINAGE STREET FLOODING.   THE HEAVIEST
RAIN SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE BY LATE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...

THIS LOW PRESSURE DIMINISHES AND GETS DRAWN INTO THE NEXT LOW MOVING
UP THE COAST OVERNIGHT.  BOTH QPF FIELDS AND SREF/GEFS POPS INDICATE
THERE WILL BE A BRIEF BREAK IN THE PRECIP OVERNIGHT.  THIS WILL
LIKELY OCCUR THIS EVENING TO AROUND MIDNIGHT WITH POPS INCREASING
AGAIN IN THE EARLY MORNING HOURS OF THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ONLY UPDATED THE FORECAST FROM THURSDAY THROUGH FRIDAY NIGHT TO FOCUS
ATTENTION ON ANOTHER LOW PRESSURE.

24/00Z MODELS COMING INTO SLIGHTLY BETTER AGREEMENT WITH THE
NORTHWARD PROGRESS OF THE SECOND STORM OF THIS WEEK. HOWEVER...THERE
IS QUITE A BIT OF LONGITUDINAL SPREAD WITH MODEL SOLUTIONS TAKING
THIS LOW PRESSURE AS FAR WEST AS EASTERN NY STATE...AND AS FAR EAST
AS THE COASTAL WATERS EAST OF CAPE COD BY 00Z FRIDAY. MODELS DO
CLUSTER A PRIMARY LOW POSITION AROUND NEW YORK CITY BY 12Z FRIDAY...
SO A TREND TOWARD THE WESTERN END OF THE GUIDANCE ENVELOPE SEEMS
PRUDENT...ESPECIALLY WITH THE ECMWF TRENDING WEST FROM ITS TRACK
24 HOURS AGO.

THIS WILL HAVE MAJOR IMPLICATIONS FOR PRECIPITATION TYPE...ALLOWING
THE RAIN/SNOW LINE TO PROGRESS WELL INLAND. STILL SOME CONCERN FOR
THE HIGHER ELEVATIONS CENTRAL SOUTHERN NEW ENGLAND...INCLUDING THE
MONADNOCKS OF SOUTHWEST NH...AS WELL AS THE EAST SLOPES OF THE
BERKSHIRES. CONTEMPLATED A WINTER STORM WATCH FOR THE EAST SLOPES OF
THE BERKSHIRES THURSDAY INTO FRIDAY...BUT DECIDED TO LET NEXT SHIFT
TAKE A CLOSER LOOK AT THE RAIN/SNOW LINE IN COLLABORATION WITH
SURROUNDING OFFICES. TEMPERATURES WILL BE MARGINAL FOR SIGNIFICANT
SNOW ACCUMULATION THURSDAY...IT WILL ALL COME DOWN TO PRECIPITATION
RATE AND THE EXACT TRACK OF THIS LOW PRESSURE.

HE SURFACE AND UPPER LOWS THEN MOVE NORTHEAST INTO NORTHERN NEW
ENGLAND THIS WEEKEND INTO MONDAY. BUT WITH LINGERING MOISTURE...
CYCLONIC FLOW...AND A COLD POOL ALOFT...THERE SHOULD BE PLENTY OF
SUPPORT FOR CLOUDS AND AT LEAST A CHANCE FOR MIXED RAIN/SNOW THROUGH
THE PERIOD.

DRIER CONDITIONS EXPECTED TUESDAY.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THROUGH EARLY THIS AFTERNOON...

PLEASE SEE THE KBOX 12Z TAFS FOR DETAILS. THIS DISCUSSION IS PRIMARILY
COVERING THOSE TAF SITES. AMD NOT SKED TEMPORARILY AT KBAF DUE TO
LACK OF RECENTLY OBSERVED WX AND ON GOING VARIABLE IFR/LIFR CONDS IN
SNOW.

INTERIOR...HIGH CONFIDENCE IN IFR/LIFR CONDITIONS WITH PERIODS OF
HEAVY WET SNOW AT KBAF KORH AND KMHT NEXT SEVERAL HOURS-15Z.

COASTAL PLAIN...MAINLY MVFR RAIN...WITH BRIEF IFR CONDS. A PERIOD OF
MIXED RAIN/SNOW BOS.

ELY WINDS SHOULD GUST 25 TO 33 KNOTS AT BOS HYA FMH ACK THIS MORNING.
OUR LLWS TOOLS RELIED ON THE 06Z/24 NAM AND HAS LLWS FOR THE CAPE AND
ISLANDS THIS AFTN. THIS FCST MIGHT BE A TAD SLOW.

SNOW WILL BE WET AND ACCUMULATING AT TEMPERATURES NEAR 32F. PLOWING
WILL BE NEEDED AT KBAF KORH KMHT THIS MORNING.

LATE THIS AFTERNOON...WINDS SLOWLY DIMINISH AND CONDS BECOME IFR OR
LIFR EVERYWHERE AS PCPN TAPERS TO LIGHT RAIN OR DRIZZLE.

TONIGHT...CLEARING ALOFT WITH LIGHT SFC WINDS SUGGESTS IFR OR LIFR
IN FOG/ST...AVG CONFIDENCE. 03Z SREF SHOWING NEAR 60 PCT VSBY PROBS
FOR 1 MI OR LESS MOVING NORTH ONTO THE S COAST LATE TODAY/THIS EVENING.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...RAIN/SNOW DEVELOPING IN THE MORNING FROM SOUTH TO NORTH.
CONDITIONS LOWERING TO IFR/LIFR. MEDIUM CONFIDENCE. EAST WINDS
INCREASE IN THE AFTERNOON WITH GUSTS TO 35 KNOTS POSSIBLE AT KBOS-
KHYA-KACK. POTENTIAL FOR LOW LEVEL WIND SHEAR SOUTH AND EAST OF KBOS-
KPVD.

FRIDAY...LOW-MEDIUM CONFIDENCE MVFR/IFR IN LOW CIGS AND SNOW SHOWERS.

SATURDAY AND SUNDAY...LOW CONFIDENCE MVFR IN LOW CIGS.

&&

.MARINE...
HAVE ISSUED A GALE WARNING FOR THE SOUTHERN WATERS WITH THIS
FORECAST PACKAGE WITH GUSTS AT OR NEARING 34 KNOTS IN THE ADJACENT
WATERS TO THE WEST AND ON BLOCK ISLAND.  EASTERLY GALES WILL BE
POSSIBLE ACROSS ALL OF THE WATERS WITH THE EXCEPTION OF THE INTERIOR
BAYS...HARBORS...AND SOUNDS.  EXPECT THESE TO BE MARGINAL WITH WIND
SPEEDS BETWEEN 34 AND 40 KNOTS.  WAVES WILL INCREASE TO 12 TO 18
FEET THIS AFTERNOON ON THE EASTERN WATERS AS PERSISTENT EASTERLY
FLOW...A STRONG SOUTHERLY SWELL...AND PASSING LOW PRESSURE COMBINE.
WINDS WILL DIMINISH OVERNIGHT BUT WAVES WILL REMAIN IN THE 10 TO 15
FOOT RANGE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

ANOTHER STRONG LOW PRESSURE MOVES NORTH THURSDAY INTO THURSDAY NIGHT.
POTENTIAL FOR 35-40 KT GUSTS ACROSS A PORTION OF THE WATERS...SO
HAVE POSTED A GALE WATCH THIS MORNING. TIMING AND LOCATION DETAILS
STILL NEED TO BE WORKED OUT...BUT IT IS A START. WINDS DIMINISH SOME
FRIDAY INTO FRIDAY NIGHT...BUT SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY TO PERSIST INTO SUNDAY.

&&

.TIDES/COASTAL FLOODING...
04Z/24 CHECK OF THE TIDES AT BOS PVD AND ACK SHOWING AN UNDERFCSTG OF
THE SURGE BY ABOUT ONE HALF FOOT. WE WILL PROBABLY ADD ONE HALF FOOT
ACROSS THE BOARD THRU FRIDAY TO THE 00Z/24 GFS SURGE FCST VALUES.

THE FIRST STORM SHOULD BRING A 1 TO 2 FOOT STORM SURGE ACROSS THE
EASTERN MA COAST AT THE TIME OF HIGH TIDE EARLY WEDNESDAY MORNING.
AT THIS TIME...JUST LOOKING AT SOME VERY MINOR SPLASH AS THE WORST
CASE SCENARIO AS ASTRONOMICAL TIDES ARE NOT THAT HIGH.

HOWEVER...BEACH EROSION MAY BECOME A PROBLEM ON EAST-FACING BEACHES
DUE TO PERSISTENT EASTERLY FLOW ACROSS MULTIPLE HIGH TIDE CYCLES.

THE THURSDAY STORM COMES WITH HIGH TIDES ABOUT ONE FOOT HIGHER AND
EAST WINDS AT LEAST AS STRONG...IF NOT A LITTLE STRONGER. THE LATEST
GFS SHOWED 3 MB/HOUR PRESSURE FALLS WITH THIS SYSTEM AND GENERATED A
3 FOOT SURGE ALONG THE SOUTH COAST. THIS WOULD SUPPORT PROBLEMS ALONG
THE SOUTH COASTS OF RI AND MA THAT COULD EXTEND INTO NARRAGANSETT
BAY AND BUZZARDS BAY. BUT THE GFS TRACK WAS ALSO A WESTERN OUTLIER
SOLUTION SO THIS SURGE MAY BE FARTHER EAST. ENOUGH UNCERTAINTY IN THE
FORECAST TRACK AND RESULTING SURGE LOCATION SO THAT WE WILL HOLD OFF
ON ANY HEADLINES AT THIS TIME. CURRENT DATA SUGGESTS THAT A COASTAL
FLOOD WATCH MAY BE EVENTUALLY NEEDED.

&&

.CLIMATE...
ORH CLI RERUN ARD 150 AM FOR LATE ARRIVING SNOWFALL DATA AND BOOSTED
WATER EQUIV FROM .20 TO .30.

WILL UPDATE PNS AS NEW 12Z SNOWFALL REPORTS ARRIVE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
     MAZ002>004-008>012-026.
NH...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NHZ011-
     012-015.
RI...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR ANZ231>235-237-250-254>256.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ANZ232>234.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ230-
     236.
     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ231-250-251-
     254.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ235-237-255-
     256.

&&

SYNOPSIS...BELK
NEAR TERM...FRANK
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...DRAG/BELK
MARINE...BELK/RLG
TIDES/COASTAL FLOODING...STAFF
CLIMATE...STAFF
Hazardous weather outlook, Feb 24, 9:57 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
957 AM EST WED FEB 24 2010

MAZ002>004-008>012-026-NHZ011-012-015-251500-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
957 AM EST WED FEB 24 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SECOND LOW PRESSURE AREA MAY BRING PERIOD OF HEAVY SNOW...
PARTICULARLY ACROSS THE HIGH TERRAIN OF CENTRAL AND WESTERN
MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE FROM MIDDAY THURSDAY
AFTERNOON INTO LATE FRIDAY. CONFIDENCE IS LOW REGARDING THE TIMING
OF THE PERIODS OF HEAVIER SNOW AS WELL AS ACCUMULATIONS.

THE COMBINATION OF POTENTIAL GUSTY WINDS AND HEAVY WET SNOW COULD
PERHAPS AGAIN YIELD SCATTERED POWER OUTAGES DURING THE SECOND EVENT.

STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS SECOND UPCOMING
WINTER WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-013>024-RIZ001>008-251500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
957 AM EST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SECOND LOW PRESSURE AREA SHOULD BRING A SECOND PERIOD OF HEAVY
RAIN
THURSDAY AFTERNOON...POSSIBLY CHANGING TO A PERIOD OF HEAVY SNOW
FRIDAY. CONFIDENCE IS LOW REGARDING THE TIMING OF THE CHANGE BACK
TO SNOW AS WELL AS ACCUMULATIONS.

MODERATE CONFIDENCE OF WIND ADVISORY CONDITIONS ALONG THE COASTAL
PLAIN LATE THURSDAY INTO FRIDAY.

LOW TO MODERATE CONFIDENCE OF MINOR BEACH EROSION AND MINOR COASTAL
FLOODING ALONG PORTIONS OF THE COAST DEPENDING ON THE TRACK OF
COASTAL LOW PRESSURE.

STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS UPCOMING WINTER
WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>234-251500-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
957 AM EST WED FEB 24 2010

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-251500-
BOSTON HARBOR-NARRAGANSETT BAY-
957 AM EST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SECOND COASTAL STORM WILL APPROACH SOMETIME THURSDAY INTO FRIDAY.
THERE IS A LOW PROBABILITY OF GALE FORCE WINDS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-250-254-251500-
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
957 AM EST WED FEB 24 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ235-237-255-256-251500-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
957 AM EST WED FEB 24 2010

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ251-251500-
MASSACHUSETTS BAY AND IPSWICH BAY-
957 AM EST WED FEB 24 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SECOND COASTAL STORM WILL APPROACH THURSDAY INTO FRIDAY. THERE IS
A LOW PROBABILITY OF GALE FORCE WINDS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 24, 8:13 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
813 AM EST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY SNOW       SIMSBURY                41.88N 72.81W
02/24/2010  E0.0 INCH        HARTFORD           CT   AMATEUR RADIO

            HEAVY SNOW - RTE 315 TREE DOWN

0700 AM     HEAVY SNOW       MARLBOROUGH             42.90N 72.21W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            HEAVY SNOW - TREE AND WIRES DOWN

0700 AM     HEAVY SNOW       CONWAY                  42.52N 72.68W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            NEWHALL ROAD UTILITY POLE DOWN

0700 AM     HEAVY SNOW       MONTAGUE                42.53N 72.53W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            LAKE PLEASANT ROAD - WIRES DOWN

0700 AM     HEAVY SNOW       NORTHFIELD              42.71N 72.44W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN

0700 AM     HEAVY SNOW       WINCHESTER              42.78N 72.38W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            DUNNMASTON ROAD WIRES DOWN

0721 AM     HEAVY SNOW       WINCHESTER              42.45N 71.15W
02/24/2010  E0.0 INCH        MIDDLESEX          MA   AMATEUR RADIO

            HEAVY SNOW RTE 5 TREE AND WIRES DOWN

0721 AM     HEAVY SNOW       LUNENBURG               42.60N 71.73W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            HEAVY SNOW - TREE ON WIRES AND ON FIRE

0735 AM     HEAVY SNOW       BUCKLAND                42.60N 72.78W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            HEAVY SNOW - WIRES DOWN HEIGHTS ROAD

0800 AM     HEAVY SNOW       SOUTHAMPTON             42.23N 72.73W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            HEAVY SNOW - OVER 100 TREES DOWN

&&

WDRAG
Local storm report, Feb 24, 8:43 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
843 AM EST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     HEAVY SNOW       LEOMINSTER              42.52N 71.77W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            HEAVY SNOW- MAIN ST WIRES DOWN

0645 AM     HEAVY SNOW       SIMSBURY                41.88N 72.81W
02/24/2010  E0.0 INCH        HARTFORD           CT   AMATEUR RADIO

            HEAVY SNOW - RTE 315 TREE DOWN

0645 AM     HEAVY SNOW       ASHBURNHAM              42.63N 71.90W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            S MAIN ST WIRES DOWN

0700 AM     HEAVY SNOW       WINCHESTER              42.78N 72.38W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            DUNNMASTON ROAD WIRES DOWN

0700 AM     HEAVY SNOW       CONWAY                  42.52N 72.68W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            NEWHALL ROAD UTILITY POLE DOWN

0700 AM     HEAVY SNOW       MONTAGUE                42.53N 72.53W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            LAKE PLEASANT ROAD - WIRES DOWN

0700 AM     HEAVY SNOW       NORTHFIELD              42.71N 72.44W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN

0700 AM     HEAVY SNOW       MARLBOROUGH             42.90N 72.21W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            HEAVY SNOW - TREE AND WIRES DOWN

0720 AM     HEAVY SNOW       DEERFIELD               42.55N 72.60W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            S. DEERFIELD CONWAY ROAD - WIRES DOWN.

0720 AM     HEAVY SNOW       CHESTERFIELD            42.40N 72.85W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            W. CHESTERFIELD LARGE BRANCHES AND WIRES DOWN

0720 AM     HEAVY SNOW       HATFIELD                42.37N 72.61W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            LARGE BRANCHES/WIRES DOWN

0720 AM     HEAVY SNOW       MONTGOMERY              42.20N 72.80W
02/24/2010  E0.0 INCH        HAMPDEN            MA   AMATEUR RADIO

            LARGE BRANCHES/WIRES DOWN

0720 AM     HEAVY SNOW       WESTHAMPTON             42.30N 72.77W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            LARGE BRANCHES/WIRES DOWN

0721 AM     HEAVY SNOW       WINCHESTER              42.45N 71.15W
02/24/2010  E0.0 INCH        MIDDLESEX          MA   AMATEUR RADIO

            HEAVY SNOW RTE 5 TREE AND WIRES DOWN

0721 AM     HEAVY SNOW       LUNENBURG               42.60N 71.73W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            HEAVY SNOW - TREE ON WIRES AND ON FIRE

0730 AM     HEAVY SNOW       PETERBOROUGH            42.88N 71.96W
02/24/2010  E0.0 INCH        HILLSBOROUGH       NH   AMATEUR RADIO

            GREENFIELD RD TREE ON WIRES... ARCING.

0730 AM     HEAVY SNOW       SURRY                   43.05N 72.33W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            RTE 12 TREE DOWN ON WIRES

0735 AM     HEAVY SNOW       BUCKLAND                42.60N 72.78W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            HEAVY SNOW - WIRES DOWN HEIGHTS ROAD

0747 AM     HEAVY SNOW       LUNENBURG               42.60N 71.73W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            BIRCH ST EXTENSION - TREE DOWN ON WIRES

0753 AM     HEAVY SNOW       SUNDERLAND              42.47N 72.58W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            LOCAL STATE OF EMERGENCY MONTAGUE RD AND AMHERST RD TREES
            AND WIRES DOWN

0753 AM     HEAVY SNOW       GREENVILLE              42.77N 71.80W
02/24/2010  E0.0 INCH        HILLSBOROUGH       NH   AMATEUR RADIO

            TITON LANE WIRES DOWN

0800 AM     HEAVY SNOW       SOUTHAMPTON             42.23N 72.73W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            HEAVY SNOW - OVER 100 TREES DOWN

0805 AM     HEAVY SNOW       EASTHAMPTON             42.27N 72.68W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            TWO ROADS CLOSED. TREES AND WIRES DOWN.

0805 AM     HEAVY SNOW       DEERFIELD               42.55N 72.60W
02/24/2010  E0.0 INCH        FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS WIRES DOWN

0815 AM     HEAVY SNOW       CHESTERFIELD            42.40N 72.85W
02/24/2010  E0.0 INCH        HAMPSHIRE          MA   AMATEUR RADIO

            POND BROOK RD. TREE DOWN ACROSS RD

0820 AM     HEAVY SNOW       JAFFREY                 42.81N 72.02W
02/24/2010  E0.0 INCH        CHESHIRE           NH   AMATEUR RADIO

            COUNTY WIDE NUMEROUS TOWNS TREES AND WIRES DOWN.

0821 AM     HEAVY SNOW       LEOMINSTER              42.52N 71.77W
02/24/2010  E0.0 INCH        WORCESTER          MA   AMATEUR RADIO

            MAIN ST - WIRES DOWN

0835 AM     HEAVY SNOW       ASHBY                   42.68N 71.82W
02/24/2010  E0.0 INCH        MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN

&&

WDRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:59 AM ESTGale WatchBOX23 hr
Feb 24, 3:32 PM ESTFlood WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more36 hr
Feb 24, 3:37 PM ESTGale WarningBOX42 hr
Feb 24, 3:37 PM ESTSmall Craft AdvisoryBOX12 hr
Feb 24, 3:40 PM ESTHigh Wind WatchBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more13 hr
Feb 24, 4:04 PM ESTCoastal Flood AdvisoryBOXEssex17 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.